Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 11, 2007, 3:05 PM EDT for Louisa County, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:05 PM EDT (19:05 UTC)
- Expired
- Jun 11, 2007, 3:31 PM EDT
- In force
- 26 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Louisa County, VA
The radar
The Sterling radar (KLWX), 120 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:15 PM EDT | HAIL 1 | 3 S Bumpass, VA | ALSO REPORT NUMEROUS TREES DOWN IN VARIOUS LOCATIONS ACROSS LOUISA COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 206 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 111905 SVRAKQ VAC109-111945- /O.NEW.KAKQ.SV.W.0039.070611T1905Z-070611T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 305 PM EDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LOUISA COUNTY IN CENTRAL VIRGINIA... * UNTIL 345 PM EDT * AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF BUMPASS...OR ABOUT 8 MILES SOUTH OF MINERAL...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES SOUTHWEST OF BUMPASS BY 315 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE IN WAKEFIELD AT...1...800...7 3 7...8 6 2 4. LAT...LON 3801 7789 3790 7802 3775 7781 3801 7770 $$ JAB
2 follow-up statements
000 WWUS51 KAKQ 111923 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 323 PM EDT MON JUN 11 2007 VAC109-111945- /O.CON.KAKQ.SV.W.0039.000000T0000Z-070611T1945Z/ LOUISA VA- 323 PM EDT MON JUN 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR SOUTHEASTERN LOUISA COUNTY... AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LOCUST CREEK...OR ABOUT 9 MILES EAST OF HADENSVILLE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... LOCUST CREEK BY 330 PM EDT... DABNEYS BY 345 PM EDT... LAT...LON 3799 7776 3782 7791 3775 7781 3801 7770 $$ JAB
000 WWUS51 KAKQ 111931 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 331 PM EDT MON JUN 11 2007 VAC109-111941- /O.CAN.KAKQ.SV.W.0039.000000T0000Z-070611T1945Z/ LOUISA VA- 331 PM EDT MON JUN 11 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUISA COUNTY IS CANCELLED... LAT...LON 3799 7776 3782 7791 3775 7781 3801 7770 $$ JAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:18 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 11, 10:18 AM EDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1018 AM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE MOVES SLOWLY ACROSS THE GREAT LAKES REGION...WHILE LOW PRESSURE REMAINS NEARLY STATIONARY OVER THE NORTHERN ATLANTIC OCEAN THROUGH WEDNESDAY. SEVERAL WEAK AREAS OF ENERGY WILL ROTATE AROUND THE BACK SIDE OF THIS LOW THROUGH THE MID ATLANTIC REGION. THIS WILL RESULT IN PERIODIC CHANCES FOR SHOWERS OR THUNDERSTORMS THROUGH MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING. HIGH PRESSURE BUILDS INTO THE AREA BY WEEKS END. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCT SHOWERS CONT TO MOVE S ALONG DELMARVA DUE TO MSTR ROTATING ARND OFFSHORE LOW. OTW...SHRT RANGE MODELS INDCT ENUF LL MSTR ANRD FA FOR ISLTD TO SCT CONVECTION THIS AFTRN AS CAP ON 12Z SNDGS WEAKER THAN IT WAS YSTRDY. THUS...UPDATED GRIDS/ZFP FOR 20 POP MOST AREAS...30 POPS MAINLY W OF I95 WHERE BETTER MSTR CONVERGENCE PROGGED. TMPS 80-85 W OF BAY. A BIT WRMR (U70S TO NR 80) ALONG THE COAST TDY THAN YSTRDY AS ONSHORE FLOW HAS BASICALLY BECOME LIGHT AND VRBL. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... DIURNALLY-DRIVEN CU FIELD AND ISOLATED SHOWERS/TSTMS WILL WANE DURING THE EARLY EVENING HOURS. EXPECT A LULL IN THE ACTION FROM LATE EVENING THROUGH THE PRE-DAWN HOURS...BEFORE A MORE VIGOROUS VORT LOBE/MID LVL SHORTWAVE TROUGH DROPS S INTO THE DELMARVA TOWARD 12Z. GFS AND NAM ARE FAIRLY SIMILAR WITH THE STRENGTH/ TIMING OF THIS FEATURE. HAVE RAISED 20-30% POPS TUE MORNING (HIGHEST OVER NRN AREAS) OUT AHEAD OF THE VORT LOBE...WHILE INCREASED THE CLOUD COVER AND BOOSTED POPS TO 30% IN ALL AREAS DURING THE AFTERNOON AS THE SHORTWAVE FORCING COINCIDES WITH PEAK DIURNAL HEATING. ONCE AGAIN...LLVL MOISTURE/THETA-E PROFILE ALONG WITH NEGLIGIBLE SUBSIDENCE/CAPPING INVERSION ALOFT WILL ALLOW FOR LOW CONVECTIVE TEMPS...GENERALLY MID/UPPER 70S NEAR THE COASTS TO AROUND 80 INLAND. THEREFORE EXPECT GREATER CONCENTRATION OF CLOUDS AND BETTER RAIN CHANCES TMRW COMPARED TO TODAY...AND AS A RESULT HAVE OPTED TO SHAVE A FEW DEGREES OF THE LATEST MAV (GFS) MOS GUIDANCE TEMPERATURES (MID/UPPER 70S LOWER ERN SHORE...AROUND 80 TO LOWER 80S ELSEWHERE). MAINTAINED 20% POPS LATE TUE NIGHT/EARLY WED MORNING...AS AGAIN LINGERING DYNAMICAL FORCING (1000-500 MB MEAN RH>70%) SHOULD BE SUFFICIENT TO OVERCOME THE LOSS OF DAYTIME HEATING. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... STRONGEST PIECE OF ENERGY PROGGED TO SLIDE S ACROSS MID ATLANTIC RGN WED. TIMING AND STRENGTH OF THIS LAST VORT LOBE...ALONG WITH EXPECTED ORIENTATION OF THE LLVL THETA-E CONTOURS...WOULD RESULT IN MOST FVRBL RAIN CHANCES (30% OR BETTER) OVER THE NWRN HALF OF THE FCST AREA...BASICALLY FROM SBY-RIC-AVC AND POINTS N AND W. OCEAN LOW PULLS FARTHER OFFSHORE BY LATE WEEK...ALLOWING THE AMPLIFIED...POSITIVELY TILTED 500 MB RIDGE TO BUILD BACK INTO THE REGION FROM THE NW (THEREBY SHUNTING LLVL CONVERGENCE SOUTH OF OUR FCST AREA). GFS HAS JUMPED ON BOARD WITH THE EMCWF SOLUTION...NO LONGER INDICATING A CSTL LOW ALONG THE SE/MID ATLC COAST LATE IN THE WEEK. ECMWF/GFS NOW IN REASONABLE CONSENSUS WITH THE 500 MB RIDGE EVER SO SLOWLY BUILDING IN FROM THE NW THU THROUGH THE WEEKEND...WITH WEAK/BROAD HIGH PRESSURE SETTLING ACROSS THE MID ATLC/SERN COASTAL PLAIN. GRADUAL SHIFT IN THE PATTERN WILL LEAD TO A SLOW RETURN TOWARD MORE SEASONABLE TEMPS...WITH HIGHS INLAND REBOUNDING INTO THE MID 80S TO LOWER 90S OVER THE WEEKEND. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR XPCTD THRU FCST PRD...ALTHOUGH ADDED A QUICK TEMPO GROUP FOR SBY ERLY THIS AM DUE TO SCT SHWRS MOVG S ALONG DELMARVA. SCT CONVECTION PSBL AT JUST ABT ANY TAF SITE AFTR 18Z...BUT STILL TO ERLY TO TIME ATTM. LATER TONIGHT...MAINLY VFR CONDITIONS...ALTHOUGH PATCHY FOG WILL AGAIN BE POSSIBLE AFTER MIDNIGHT. MORE WIDESPREAD REDUCED VSBY/LOWER CIGS WITH SHWRS TUE AND WED...ESPECIALLY BETWEEN 18-04Z EACH DAY. VFR THU/FRI. && .MARINE... CURRENTLY...LIGHT FLOW ACROSS THE MARINE AREA...WITH HIGH PRESSURE OFFSHORE. NE TO E WINDS LATER THIS MORNING...TURNING TO THE SE THIS AFTN AS THE HIGH BUILDS FARTHER OFFSHORE AND LOCAL SEABREEZE EFFECTS DOMINATE...WIND SPEEDS GENERALLY 10 KTS OR LESS...AND SEAS MAINLY 3 FT OR LESS. TUESDAY THROUGH FRIDAY...NE FLOW LOOKS TO PERSIST THROUGH AT LEAST THURSDAY...WITH SPEEDS INCREASING TO 15 KTS OR MORE WED/THU AS GRADIENT TIGHTENS IN RESPONSE TO AN AREA OF LOW PRESSURE DEVELOPING OFF FLORIDA (WITH HIGH PRESSURE CENTERED OVER THE GRT LAKES/NE STATES). SMALL CRAFTS MAY BE NEEDED ON THE COASTAL WATERS LATER IN THE WEEK...WITH BUILDING SEAS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...BKH NEAR TERM...MPR SHORT TERM...BKH LONG TERM...BKH/MPR AVIATION...MPR MARINE...JEF
Hazardous weather outlook, Jun 11, 2:52 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE WAKEFIELD VA 252 PM EDT MON JUN 11 2007 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ014>017-031-032-102- VAZ077-078-084>086-090-091-093>100-121900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS- OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-GLOUCESTER-MIDDLESEX- MATHEWS-JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 252 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE VIRGINIA PIEDMONT AND CENTRAL VIRGINIA...OR ROUGHLY ALONG AND WEST OF A LINE FROM MONTROSS TO WINDSOR NORTH CAROLINA. SOME STORMS THAT DEVELOP THIS AFTERNOON AND EARLY THIS EVENING COULD BECOME STRONG TO SEVERE...WITH STRONG GUSTY WINDS...SMALL HAIL AND HEAVY RAIN AS THE PRIMARY HAZARDS. LOOK FOR ANY LINGERING THUNDERSTORM ACTIVITY TO DECREASE QUICKLY IN AREAL COVERAGE BY SHORTLY AFTER SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. NCZ012-013-030-VAZ048-049-060>076-079>083-087>089-092-121900- NORTHAMPTON NC-HERTFORD-BERTIE-FLUVANNA-LOUISA-PRINCE EDWARD- CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY- AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN- ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 252 PM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
In the hours before
Special weather statement, Jun 11, 1:38 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 138 PM EDT MON JUN 11 2007 VAZ049-111830- LOUISA VA- 138 PM EDT MON JUN 11 2007 ...THUNDERSTORMS MOVING INTO LOUISA COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF LOUISA...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR VAWTER CORNER AT 210 PM. OTHER LOCATIONS THAT WILL BE AFFECTED BY THUNDERSTORMS OVER THE NEXT HOUR INCLUDE GORDONSVILLE...BOWELLS TAVERN AND TREVILIANS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL ARE EXPECTED IN THE PATH OF THESE STORMS. FOSTER
Special weather statement, Jun 11, 2:05 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 205 PM EDT MON JUN 11 2007 VAZ063-064-071-072-083-111900- CAROLINE VA-HANOVER VA-HENRICO VA-KING WILLIAM VA-NEW KENT VA- 205 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORM MOVING INTO HANOVER COUNTY...CITY OF RICHMOND AND VICINITY... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ASHLAND...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 210 PM EDT... ASHCAKE AT 215 PM EDT...ATLEE AT 220 PM EDT...MECHANICSVILLE AT 225 PM EDT...EAST HIGHLAND PARK AT 235 PM EDT...HIGHLAND SPRINGS AT 240 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. 05
Local storm report, Jun 11, 2:21 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
221 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND DMG N TYASKIN 38.33N 75.88W
06/08/2007 WICOMICO MD COUNTY OFFICIAL
APPROXIMATELY 15 TREES DOWNED ALONG WETIPQUIN CREEK
&&
DELAYED REPORT
MONTEFUSCOSpecial weather statement, Jun 11, 2:28 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 228 PM EDT MON JUN 11 2007 VAZ061-111930- CUMBERLAND VA- 228 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY... AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM 13 MILES NORTHWEST OF CUMBERLAND...OR ABOUT 5 MILES NORTH OF DILLWYN...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR TRENTS MILL AT 310 PM...BEAR CREEK LAKE STATE PARK AT 320 PM...CUMBERLAND AT 330 PM. WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. FOSTER
Special weather statement, Jun 11, 2:32 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 232 PM EDT MON JUN 11 2007 VAZ049-111930- LOUISA VA- 232 PM EDT MON JUN 11 2007 ...THUNDERSTORMS MOVING ACROSS LOUISA COUNTY... AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MINERAL...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR YANCEYVILLE AT 245 PM EDT...CUCKOO AT 250 PM EDT...APPLE GROVE AT 305 PM EDT...LOCUST CREEK...AND... ORCHID AT 325 PM EDT. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. ALSO...HEAVY RAIN COULD CAUSE PONDING ON ROADWAYS IN LOW LYING OR POOR DRAINAGE AREAS. LYNCH
Local storm report, Jun 11, 3:02 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL MECHANICSVILLE 37.63N 77.36W
06/11/2007 E1.00 INCH HANOVER VA TRAINED SPOTTER
QUARTER HAIL REPORTED BETWEEN MEADOWBROOK AND ATLEE RD IN
HANOVER COUNTY.
0255 PM HAIL MECHANICSVILLE 37.63N 77.36W
06/11/2007 E0.88 INCH HANOVER VA PUBLIC
NICKEL HAIL REPORTED ON MECHANICSVILLE TURNPIKE.
&&
MONTEFUSCOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:54 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover | 36 min |
| Jun 11, 3:13 PM EDT | Severe Thunderstorm Warning | AKQ | Goochland | 47 min |
| Jun 11, 3:14 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico, City of Richmond | 46 min |
| Jun 11, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | Powhatan | 37 min |
| Jun 11, 4:21 PM EDT | Severe Thunderstorm Warning | AKQ | Nottoway | 39 min |
| Jun 11, 4:54 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg | 51 min |
| Jun 11, 7:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | AKQ | Westmoreland | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.